New Mexico, 2012

Hail and Damaging Winds in New Mexico, June 2, 2012

June 2, 2012 · NWS ABQ · 5 events in 1 county or zone

A shortwave upper level trough moving across Colorado along with better moisture and instability aided in the development of scattered showers and thunderstorms across portions of eastern New Mexico. Strong winds were the main impact from these storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A shortwave upper level trough moving across Colorado along with better moisture and instability aided in the development of scattered showers and thunderstorms across portions of eastern New Mexico. Strong winds were the main impact from these storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 2, 2:04 PM MST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 2, 2:04 PM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT SAT JUN 2 2012

.DISCUSSION...
MAIN CONCERN IN THE SHORT TERM IS THE POTENTIAL FOR SEVERE WEATHER
ACROSS THE FAR NORTHEAST PLAINS THROUGH THIS EVENING.

SHORTWAVE MOVING ACROSS COLORADO HAS HELPED IN THE DEVELOPMENT OF
THUNDERSTORMS ALONG THE SANGRE DE CRISTO MOUNTAINS...NORTHWARD INTO
COLORADO. AS THESE STORMS MOVE INTO BETTER MOISTURE AND
INSTABILITY...THEY MAY INCREASE IN INTENSITY. LATEST LAPS ANALYSIS
DEPICTS AROUND 3000J/KG CAPE AND 30KTS OF 0-6KM BULK SHEAR.  THIS
SHOULD BE MORE THAN SUFFICIENT FOR SEVERE HAIL. ADDITIONALLY...
SURFACE TEMP/TD SPREADS ON THE ORDER OF 30 TO 35 DEGREES WILL AID IN
DOWNBURST/SEVERE WIND POTENTIAL. ONE CAVEAT TO THE SEVERE POTENTIAL
IS THE SHIELD OF MID/UPPER LEVEL CLOUDS MOVING OVER THE AREA FROM
EARLIER STORMS.

AS THE UPPER WAVE QUICKLY MOVES EAST TONIGHT...CONVECTION SHOULD
ALSO SLIDE EASTWARD...AND OUT OF THE CWA BY THE MIDNIGHT HOUR.
THEN...A WEAK BACK DOOR FRONT WILL SLIDE INTO NORTHEAST NM
TOMORROW...WHICH MAY BE AN ADDITIONAL FOCUS FOR CONVECTION.
HOWEVER...AT LEAST AT THIS TIME...DOES NOT LOOK TO BE AS VIGOROUS AS
TODAY.

AS THE FRONT CONTINUES TO SLIDE SOUTH AND WEST ON MONDAY...HIGHER
LOW LEVEL MOISTURE WILL BE USHERED AS FAR WEST AS THE CENTRAL
MOUNTAIN CHAIN. THIS COMBINED WITH ABUNDANT HEATING WILL ALLOW FOR
STORMS TO DEVELOP AGAIN OVER THE CENTRAL MOUNTAIN CHAIN.  LOOKS LIKE
STORMS MAY INITIALLY HUG THE HIGHER TERRAIN WITH LITTLE STEERING
FLOW...BUT MAY ADVANCE EASTWARD AS A COLD POOL DEVELOPS AND
CONVECTION BECOMES MORE ORGANIZED IN THE EVENING. RAISED POPS A FEW
MORE NOTCHES ACROSS THE NE. OUTFLOW BOUNDARIES FROM THIS CONVECTION
SHOULD RESULT IN AN EAST CANYON WIND IN THE CENTRAL VALLEYS MONDAY
EVENING. MAY GET PRETTY GUSTY FOR A SHORT TIME DEPENDING ON THE
STRENGTH OF CONVECTION. THIS WILL HELP USHER IN LOW LEVEL MOISTURE
BACK TO THE CONTINENTAL DIVIDE.

THE DEPTH OF THIS MOISTURE WEST OF THE CENTRAL MTNS WILL BE PRETTY
THIN...THUS SHOULD BE EASILY MIXED BACK OUT ON TUESDAY. THUNDERSTORM
CHANCES REMAIN IN THE FORECAST TUESDAY THROUGH FRIDAY ACROSS THE
EAST AS THE DRYLINE WAFFLES BACK AND FORTH.

THE OTHER STORY IN THE NEAR TERM IS THE HEAT. ROSWELL HAS ALREADY
MADE IT INTO TRIPLE DIGIT HEAT TODAY...AND IS LIKELY TO DO SO AGAIN
TOMORROW. SEVERAL OTHER LOCATIONS WILL MAKE A RUN AT RECORD HIGH
TEMPERATURES BOTH TODAY AND SUNDAY.

34

&&

.FIRE WEATHER...
ONE TO TWO HOURS OF CRITICAL FIRE WEATHER CONDITIONS OVER A SMALL
PORTION OF THE WEST THROUGH THIS AFTERNOON AS WINDS GET JUST HIGH
ENOUGH TO REACH CRITICAL LEVELS. MIN RH VALUES WILL BE IN THE
CRITICAL RANGE...IN THE SINGLE DIGITS...WELL INTO THE EVENING. A
FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
THE NORTHEAST PLAINS...WHILE OTHER STORMS WILL BE FOUND FROM THE
CENTRAL MOUNTAINS TO THE TEXAS BORDER. AS FAR AS CONVECTION OUT
WEST...IT STILL LOOKS PRETTY MARGINAL FOR ANY SIGNIFICANT CONVECTION
AS MOISTURE IS JUST TOO MARGINAL. IN FACT RH NIGHTTIME RECOVERIES
WILL BE POOR TO FAIR IN THE WEST AND CENTRAL WHILE GOOD TO EXCELLENT
IN MOST OF THE EAST TONIGHT AND SUN NIGHT. ON MON ANOTHER RELATIVELY
MOIST SURGE SHOULD INTRUDE INTO EAST AND PROBABLY CENTRAL AREAS
AREAS PROVIDING BETTER RH RECOVERIES...ESPECIALLY FOR CENTRAL
SECTIONS. THIS WILL ALSO INCREASE STORM CHANCES FOR THOSE AREAS AS
WELL. WIDESPREAD HIGH HAINES VALUES OF 6 ARE LIKELY FOR WESTERN AND
CENTRAL AREAS AGAIN SUNDAY...BUT THIS WILL BE SHIFTED TO JUST THE
WEST EARLY NEXT WEEK. ISOLATED SUPER HAINES IN THE WEST SUNDAY
THROUGH TUESDAY AFTERNOONS. A RIDGE OF HIGH PRESSURE WILL BUILD OVER
THE STATE LATER NEXT WEEK. ONLY ISOLATED CONVECTION FOR THE EASTERN
PLAINS WEDNESDAY THROUGH FRIDAY...OTHERWISE DRY AND VERY WARM WITH
LOW DAYTIME HUMIDITIES BUT GENERALLY LIGHT WINDS.

CHJ

&&

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS PREVAIL AT ALL AIRPORTS WEST OF THE CENTRAL MT CHAIN
NEXT 24 HOURS WITH NO SIGNIFICANT AVIATION HAZARDS EXPECTED. TO THE
EAST VFR CONDITIONS THROUGH MUCH OF THE PERIOD...BUT THERE WILL BE
OCCASIONAL ISOLD TO SCT CONVECTION DEVELOPING THROUGH THE AFTERNOON
E OF THE CENTRAL MT CHAIN...CREATING BRIEF OCCURRENCES OF LOCALIZED
MVFR TO IFR VSBYS AND CIGS. WIND GUSTS OF 35 AND 50 KTS...HAIL TO
ONE HALF INCH AND LIGHTNING STRIKES POSSIBLE WITH MOST STORMS. BEST
CHANCES FOR STRONG TO SEVERE TSRA TO BE E OF A LINE FROM KRTN TO
KTCC BETWEEN 20Z AND 05Z. ONE INCH HAIL AND WIND GUSTS TO 60 MPH
POSSIBLE IN THE STRONGEST STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  52  92  53  93 /   0   0   0   0
DULCE...........................  40  86  40  85 /   0   0   0  10
CUBA............................  42  88  47  86 /   0   0   0  20
GALLUP..........................  45  88  43  88 /   0   0   0   0
EL MORRO........................  41  85  39  85 /   0   0   0  10
GRANTS..........................  45  88  44  89 /   0   0   0  10
QUEMADO.........................  49  84  48  86 /   0   0   0   5
GLENWOOD........................  45  91  45  92 /   0   0   0   0
CHAMA...........................  41  80  44  77 /   5  10   5  20
LOS ALAMOS......................  57  85  62  83 /   0   5   0  20
PECOS...........................  56  86  60  83 /  10   5   5  40
CERRO/QUESTA....................  50  81  50  78 /   5  10   5  30
RED RIVER.......................  44  74  46  70 /  20  20  10  40
ANGEL FIRE......................  40  75  42  70 /  20  30  20  50
TAOS............................  44  88  48  84 /   0   5   0  20
MORA............................  53  84  55  79 /  20  20  10  50
ESPANOLA........................  48  92  54  89 /   0   0   0  10
SANTA FE........................  55  86  60  83 /   0   5   5  20
SANTA FE AIRPORT................  55  91  57  88 /   0   5   0  20
ALBUQUERQUE FOOTHILLS...........  61  91  62  90 /   0   5   0  10
ALBUQUERQUE HEIGHTS.............  64  92  64  92 /   0   0   0  10
ALBUQUERQUE VALLEY..............  59  93  60  94 /   0   0   0  10
ALBUQUERQUE WEST MESA...........  60  93  58  93 /   0   0   0  10
LOS LUNAS.......................  57  94  57  93 /   0   0   0  10
RIO RANCHO......................  61  93  59  92 /   0   0   0  10
SOCORRO.........................  60  97  58  96 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  57  88  58  86 /   5   5   5  30
TIJERAS.........................  56  92  59  88 /   0   5   5  20
MORIARTY/ESTANCIA...............  51  90  52  88 /  10   5   5  30
CLINES CORNERS..................  53  87  57  84 /  20   5   5  40
GRAN QUIVIRA....................  55  88  54  86 /   5   5   5  20
CARRIZOZO.......................  56  92  56  92 /   0   0   0  10
RUIDOSO.........................  58  85  58  83 /  10   5   5  20
CAPULIN.........................  53  82  59  78 /  20  30  30  50
RATON...........................  48  91  54  87 /  20  30  20  50
SPRINGER........................  53  90  53  86 /  20  20  20  50
LAS VEGAS.......................  53  87  56  83 /  20  10  10  50
CLAYTON.........................  61  92  62  89 /  30  30  30  40
ROY.............................  59  89  58  85 /  20  20  20  40
CONCHAS.........................  64  96  64  93 /  20  10  10  30
SANTA ROSA......................  63  97  63  94 /  20   5   5  20
TUCUMCARI.......................  66  99  66  96 /  20  10  10  20
CLOVIS..........................  63  98  63  94 /  30  10   5  20
PORTALES........................  64  99  64  95 /  30  10   5  20
FORT SUMNER.....................  65 102  62  99 /  20   5   5  20
ROSWELL.........................  65 102  64 100 /  10   0   0  10
PICACHO.........................  64  96  63  93 /  20   5   5  10
ELK.............................  60  89  60  88 /  10   5   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34
Hazardous weather outlook, Jun 2, 4:53 AM MST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT SAT JUN 2 2012

NMZ501>540-031200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT SAT JUN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING OVER FAR NORTHEAST NEW MEXICO WHERE STRONG DAMAGING
WIND GUSTS AND LARGE HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AND
MONDAY NIGHT FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD ACROSS THE
EASTERN PLAINS WHERE STRONG DAMAGING WIND GUSTS AND LARGE HAIL ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Special weather statement, Jun 2, 2:50 PM MST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT SAT JUN 2 2012

NMZ529-532-022215-
EASTERN SAN MIGUEL COUNTY-NORTHEAST HIGHLANDS-
350 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL COUNTY THROUGH
415 PM MDT...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRUJILLO...OR ABOUT 32 MILES EAST OF LAS
VEGAS...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...TREMENTINA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3560 10471 3571 10444 3552 10429 3538 10453
      3535 10468 3551 10480
TIME...MOT...LOC 2150Z 238DEG 19KT 3548 10465
Special weather statement, Jun 2, 2:51 PM MST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 PM MDT SAT JUN 2 2012

NMZ532-533-022215-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
351 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND NORTHERN
GUADALUPE COUNTIES THROUGH 415 PM MDT...

AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF SANTA ROSA LAKE STATE
PARK...OR ABOUT 18 MILES NORTHEAST OF SANTA ROSA...MOVING NORTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHERN GUADALUPE AND SOUTHERN SAN MIGUEL COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3542 10439 3519 10422 3500 10451 3502 10472
      3521 10469
TIME...MOT...LOC 2151Z 238DEG 19KT 3519 10454
Special weather statement, Jun 2, 3:18 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT SAT JUN 2 2012

NMZ530-022245-
UNION COUNTY-
418 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY THROUGH 445
PM MDT...

AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SENECA...OR ABOUT 18 MILES
NORTH OF CLAYTON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SENECA AND STATE ROAD 406.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR UNION COUNTY.

&&

LAT...LON 3681 10300 3652 10301 3661 10329 3681 10329
TIME...MOT...LOC 2218Z 275DEG 23KT 3670 10313
Special weather statement, Jun 2, 3:20 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
420 PM MDT SAT JUN 2 2012

NMZ532-022245-
EASTERN SAN MIGUEL COUNTY-
420 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN MIGUEL COUNTY THROUGH
445 PM MDT...

AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CONCHAS DAM...OR ABOUT 28
MILES SOUTHWEST OF MOSQUERO...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...CONCHAS DAM...CONCHAS LAKE
STATE PARK...AND BELL RANCH.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3557 10390 3535 10393 3526 10429 3538 10446
      3564 10442
TIME...MOT...LOC 2220Z 275DEG 23KT 3549 10428
Special weather statement, Jun 2, 4:07 PM MST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 PM MDT SAT JUN 2 2012

NMZ531-534-022330-
HARDING COUNTY-QUAY COUNTY-
507 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY AND EXTREME
SOUTHEASTERN HARDING COUNTIES THROUGH 530 PM MDT...

AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF NARA VISA...MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...GLENRIO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3517 10305 3521 10341 3552 10341 3554 10303
      3518 10303
TIME...MOT...LOC 2307Z 272DEG 58KT 3543 10308
Special weather statement, Jun 2, 4:11 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
511 PM MDT SAT JUN 2 2012

NMZ531-532-534-022345-
EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-QUAY COUNTY-
511 PM MDT SAT JUN 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN MIGUEL...CENTRAL QUAY
AND SOUTHERN HARDING COUNTIES THROUGH 545 PM MDT...

AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES EAST OF CONCHAS...OR ABOUT 18 MILES
NORTHWEST OF TUCUMCARI...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...STATE ROAD 104 BETWEEN
CONCHAS AND TUCUMCARI.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3560 10403 3553 10358 3526 10359 3520 10382
      3527 10408 3550 10408
TIME...MOT...LOC 2310Z 271DEG 17KT 3538 10389

The radar

The Cannon AFB radar (KFDX), 61 km away, was scanning. The volume nearest the first event began at 23:24 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Quay

When
June 2, 4:24 PM MST
Where
Quay County, (Tcc)tucumcari Arpt
Measured
65 kt (75 mph) measured gust
Reported by
ASOS
Coordinates
35.180, -103.600

Gust was recorded at the Tucumcari ASOS.

Thunderstorm Wind, Quay

When
June 2, 4:30 PM MST
Where
Quay County, Tucumcari
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
35.170, -103.730

Strong winds resulted in roof damage to a house.

Thunderstorm Wind, Quay

When
June 2, 5:04 PM MST
Where
Quay County, 2 mi E of House
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.650, -103.865

Wind gust was estimated from a trained spotter.

Hail, Quay

When
June 2, 5:04 PM MST
Where
Quay County, 2 mi E of House
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.650, -103.865

Nickel size hail reported 2 miles east of House.

Hail, Quay

When
June 2, 5:09 PM MST
Where
Quay County, 1 mi SE of House
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
34.640, -103.888

Nickel size hail reported 1 mile southeast of House.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375181, 375179, 375182, 375183, 375178.